Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

170 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Have dermagraphics. Prescribed teczine for itching. Getting red and warm skin. Looking for cure

Answered by
Dr.
Dr. Kruti

Dermatologist

Practicing since :2003

Answered : 345 Questions

default
Posted on Wed, 6 Feb 2013 in Skin Hair and Nails
Question: Hi,
I have been suffering from Dermographics since an year now. The reason for this is still unknown to me. I consulted a dcotor last year and he prescribed me - teczine medicine whenever it starts itching. I would like to know if there is a proper treatment for this disease which I can undergo. I feel itchy every night and it is terrible. My skin becomes red and slightly warm in those areas...mostly back, legs and hands.
What can I do to cure myself from this skin disease? Please help
doctor
Answered by Dr. Kruti 1 hour later
hello

thanks for posting your query.

i will be glad to be of assistance.

i can understand your concern.

dermatographism is a part of urticaria or hives.

urticaria may be idiopathic or may have a variety of causative factors, there is an exhaustive list available but to tell you the truth its really difficult to pin point one thing.

the best thing to do is to start prompt treatment so you get immediate relief.

tablet fexofenadine once in the morning and tablet loratidine once daily at night for 3 months. these medications will take care of the urticaria. they will suppress the process. you will need a prescription for these medications.

you need to apply calamine lotion on the rash to soothe it. twice a day till you have the rash

its not an allergic reaction but urticaria can be caused by foods, medications, pollen, house dust etc.

you should try avoiding fish, milk, nuts for 15 days and see if it further helps you.

whenever you want to go to your doctor, you can get the asst test or the skin prick test done but it is not mandatory.

hope my recommendations are helpful.

regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Kruti 3 hours later
Hi Dr. XXXXXXX

Thanks for your prompt reply. I have following further questions:
1. Will this 3 months medication cure it completely? Are there any side effects of these medicines?
2. If I dont take any medicine and stay in this condition, are there any risks? Can this get serious?
3. If I take the skin prick test, will I get to know the reason? Will it help the treatment / help doctor in prescribing medications?

Please let me know. I have been avoiding teczine medicine also fearing that I may get addicted and it may have side effects. Request your guidance here.

Thanks,
XXXXXXX
doctor
Answered by Dr. Kruti 21 minutes later
Hello

I will be glad to be of assistance.

The medications are safe, not addictive and have no side effects.

The course for three months can suppress the process but can't cure it and it can recur.

The skin prick test won't be required for you at this stage. In case the medications can't control the urticaria only then its required.

If you don't treat it then it could get serious at times.

This is called angioedema.
Thus can result in swelling of face and soft tissues within the airway and cause difficulty in breathing.

hence its important to treat it.

Take care.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,  
Drug/Medication
Lab Tests

Recent questions on  Allergic reaction

doctor1 MD

I've been watching my blood pressure. Sometime its normal, sometime not. My pulse also is doing that. This reading is 137/84 and pulse is 45. I was just wondering how lower your pulse can go and be okay? Reading earlier was 139/76 and pulse 110. One of my high ones was 133/94 and pulse 46. I have been taking prednesone since yesterday in a tapering dose due to an unknown allergic reaction under my eyes/swelling. But my blood pressure has been doing the high/normal stuff for some time.

doctor1 MD

hx of stg 3 ovarian ca, chemotherapy over the last 8 yr. Initial surgery 8 yr ago for tumor debulking, 3 yr later sbo surgery. last 3 years fistula from bowel to vagina. Just bothersome for the first 2.5 yr, . last 4 months increasing pain, on cipro and flagyl on and off for quite a while. two weeks or so ago, hospitalized with severe pain, doc found a-fib, which was converted to NSR. New meds were amiodarone, metoprolol, Coumadin . while in hospital changed from cipro to levo.
Saw surgeon in Tucson last Wednesday and he changed levo to cipro. I had allergic reaction and was admitted to YRMC on Friday. Placed on epi drip to bring bp up. in ICU , had another reaction to flagyl and now stopped that. Question, what other antibiotics can I be placed on for the diverticulitis that will clear up infection before surgery. there is an infectious control doctor involved

doctor1 MD

Hi,



My bday party is Saturday, 11/6/10; however, 11/3/10, I had a severe allergic reaction to nuts. I was given steroids, pepcid and benadryl at hospital. I was sent home with 40 mg of prednisone 2x a day or 4 days, 40 mg of pepcid 2 x a day and benadryl 25 - 50mg every 4 - 6 hours. I went to allergist who gave me a script to ween off prednisone. For 11/5/10 - 30mg, 11/6/10 - 20mg, 11/7/10 - 10mg, 11/8/10 - 5mg (end). My question, the "caution category" on the prescription info sheet doesn't indicate if I could consume a glass (or two) of wine on 11/6/10; is it safe to consume 1 or 2 glasses of wine on 11/6/10?

doctor1 MD

Had a severe allergic reaction* to a combination of prescription drugs including the following Scheduled: opioid , amphetamine , barbituate (or, was it benzodiapine?), and whatever category/categories zolpidem & phentermine may be in. *Severe...

doctor1 MD

Hi Doctor, I have started taking Losar 50 since last 5 days for Blood Pressure. Is it a very strong medicine or is it normal one to take since I have started having high blood pressure only recently. And shd i continue it life long or shd I stop...

doctor1 MD

I have had allergy testing and I am highly allergic to mold. I have sinusitis and have taken antibiotics but they did not help. I have also tried nasal irrigation but nothing seems to help. I have had severe sinus symptoms for over a month. I have...